MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER AXSOS T15 4.0MM LOCKING SET; PLATE, FIXATION, BONE

STRYKER GMBH SCREWDRIVER AXSOS T15 4.0MM LOCKING SET; PLATE, FIXATION, BONE
Catalog Number 702747
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two screwdrivers were damaged in this set whilst being used in theatre.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that two screwdrivers were damaged in this set whilst being used in theatre.Upon receipt of the devices, the tip was found to be broken.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screwdriver shows signs of normal usage.The tip was found to be broken.The breakage surface shows signs of slight rotational deformation/waves.Absence of plastic deformation indicates that the breakage was instantaneous most likely due to high bending load and torsional overload.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user related issue.The failure was caused by applying too much torsional and lateral force which did lead to a mechanical overload during usage.If any further information is provided, the complaint report will be updated.

Brand Name
SCREWDRIVER AXSOS T15 4.0MM LOCKING SET
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17097518
Report Number0008031020-2023-00217
Device Sequence Number1868645
Product Code HRS
UDI-Device Identifier07613327005011
UDI-Public07613327005011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702747
Device Lot NumberN29052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown